Georgia, 2015Damaging Winds in Georgia, August 30, 2015
August 30, 2015 · NWS CAE · 3 events in 2 counties and zones
A few isolated severe thunderstorms took down some trees and powerlines in the western CSRA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few isolated severe thunderstorms took down some trees and powerlines in the western CSRA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 30, 1:09 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 30, 1:09 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
209 PM EDT SUN AUG 30 2015
.SYNOPSIS...
MOISTURE FROM THE GULF OF MEXICO WILL MOVE IN PLACE THROUGH THE
MIDDLE OF THE WEEK. THIS...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES AND AFTERNOON HEATING WILL KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS KEEP DEEP TROF OVER THE MS VALLEY WITH MOISTURE ADVECTING
NORTHWARD INTO THE FA. SERIES OF UPPER LEVEL SHORT WAVES WILL
TRIGGER PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS. SATPIX
SHOW SOME BREAKS IN THE OVERCAST IN CENTRAL GA HEADING INTO THE
CSRA SO FOCUS FOR CONVECTION SHOULD BE IN THIS AREA THROUGH THE
EVENING. HAVE RAISED AFTERNOON TEMPS DUE TO SOME BREAKS IN THE
OVERCAST ADVECTING NORTHWARD. AFTERNOON TEMPS SHOULD RISE TO
AROUND 80 IN THE NORTHERN COUNTIES TO THE MID 80S IN THE CSRA.
CLOUDS WILL PREVAIL THROUGH MOST OF THE NIGHT BUT SOME
EVAPORATIONAL COOLING SHOULD HELP TEMPS DROP INTO THE UPPER 60S IN
THE NORTHERN AREAS OF THE FA WITH LOWER 70S ELSEWHERE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
ON MONDAY UPPER RIDGE TO THE SE BUILDS WEST TOWARDS THE COAST AS
UPPER ENERGY LIFTS OUT TO THE NORTH. WEAK UPPER TROUGH/CLOSED LOW
SHIFTS WEST TOWARDS THE LOWER/MID MS VALLEY/W GULF. REMNANT
CIRCULATION FROM FORMER TROP CYCLONE ERIKA EXPECTED TO DRIFT INTO
THE EASTERN GULF OF MEXICO. FOR THE MIDLANDS AND CSRA THERE
APPEARS TO BE SUFFICIENT MOISTURE REMAINING IN PLACE GIVEN
CONTINUED LOW LEVEL SOUTHERLY MOISTURE TRANSPORT WHICH WOULD
RESULT IN SCATTERED MAINLY DIURNAL CONVECTION. HIGH TEMPERATURES
ARE FORECAST A DEGREE OR TWO BELOW NORMAL...IN THE MID TO UPPER
80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS INDICATE WEAK UPPER TROUGH TO REMAIN TO THE WEST WITH
UPPER RIDGE CENTERED TO THE E/SE CONTINUING TO SLOWLY BUILD
WESTWARD TOWARDS THE COAST. COMBINATION OF THE UPPER TROUGH AND
UPPER RIDGE WILL HELP TO PULL MORE TROPICAL MOISTURE NORTHWARD
FOR MUCH OF THE WEEK. EXPECT A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY...WITH DIMINISHING
CHANCES BY THE WEEKEND. TEMPS GENERALLY CLOSE TO NORMAL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SATPIX CONTINUE TO SHOW DEEP TROF OVER THE MS VALLEY WITH PLENTY
OF MOISTURE MOVING NORTH INTO THE AREA. MAINLY VFR CIGS/VSBYS
THROUGH 03Z THE EXPECT STRATUS TO DEVELOP OVER MOST OF THE AREA
WITH IFR CIGS AND VFR/MVFR VSBYS THROUGH 16Z MONDAY. CONDITIONS
GRADUALLY IMPROVING TO VFR MONDAY AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH 06Z...ESPECIALLY IN THE CSRA.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY EARLY
MORNING FOG AND STRATUS PLUS AFTERNOON AND EVENING SCATTERED
SHOWERS OR THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 30, 3:26 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
426 AM EDT SUN AUG 30 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
426 AM EDT SUN AUG 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, McDuffie
- When
- August 30, 3:46 PM EST to 3:50 PM EST
- Where
- McDuffie County, 1.34 mi ENE of Thmson McDuffee Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 33.540, -82.500
Sheriff reported trees and powerlines down along Stagecoach Road.
Thunderstorm Wind, McDuffie
- When
- August 30, 3:54 PM EST to 4:00 PM EST
- Where
- McDuffie County, 5.79 mi NNE of Thmson McDuffee Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -82.490
Sheriff reported trees and powerlines down along Hwy 43.
Thunderstorm Wind, Columbia
- When
- August 30, 4:16 PM EST to 4:20 PM EST
- Where
- Columbia County, 2.15 mi NNW of Phinizy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -82.340
Sheriff reported trees down on Ray Owens Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Missouri, August 30, 2015$300,000 · 8 events
- Damaging Winds and Heavy Rain in Arizona, August 30, 2015$61,000 · 65 kt wind · 6 events
- Damaging Winds in Arkansas, August 30 to 31, 2015$53,000 · 52 kt wind · 3 events
- Lightning Strike in Texas, August 30, 20151 injured · 1 event
- Flooding and Damaging Wind in Florida, August 30, 2015$3,000 · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20155 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20155 events
- Damaging Winds in Montana, August 30, 201561 kt wind · 3 events
- High Surf in American Samoa, August 30 to 31, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20152 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 30, 20151 event
- Flood in Florida, August 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591913, 591914, 591915.